Search This Blog

Sunday, 9 February 2014

Week 2 TSW Hubbabubba is this for real!!

So this process is definitely not easy and I sure do hope I am doing the right thing.
This is week 2 without using any topical cortisone creams. (mind you, I had been using as sparingly as possible)
My face continues to be itchy; it's  burning, stinging and the swelling makes me almost unrecognisable. 
If I thought sleep was hard to come by before, now it is completely off the chart.
The rest of my body is doing what it's been doing for quite some time (5 years), which is hiving and itching all over (always worse at night).

This is aside from the lifelong eczema that I've had in varying degrees since I was a babe of 2 weeks old.

But now the swelling in my face is moving into the hives on my neck, shoulders and chest.
You can literally see it moving down that little bit extra each day.  The burning and itching sensation is like internal/external torture.
I have been spending most of my nights having baths alternating with putting in: Epsom salts, bicarb soda or organic, pure apple cider vinegar.
This relieves it all temporarily,
then I apply lubricating creams after getting out of bath - but the relief is short lived and then the process is repeated all over again a couple of hours later so that I don't rip my self apart from the intense itchiness that returns.
Week 2
 
 
Week 2
Swollen, hivey, rashy and moving onto neck and shoulders. Sorry, too hard too smile right now.


 
 
I have been mostly on homemade veggie soup and broths intake over the last 3 weeks and plenty of filtered water, Probiotic capsules for the gut and Primrose Oil capsules that are meant to aid in skin conditions such as eczema.
 Tomorrow I have an appointment for getting blood tests taken as a preliminary to seeing new naturopath.  Also have appointments coming up at hospital with dermatologist and allergist.  Not so much looking forward to these as I have a fair idea that they will say what the private dermo was saying, which is:
"the only solution here is cortisone"!!
Looking forward to seeing naturopath though.

Thursday, 6 February 2014

End of Week 1. Not pretty!!

 
Hello to all out there that are also going through the maddening discomfort of all this.

This is the end of my first week of not applying cortisone cream, so so sore. I am swollen, weepy and starting to get crusty above my top lip, around eyes, cheeks and chin; this is spreading down my neck.  Generally speaking I am itchy all over, which is much worse at night but today it is my face and fingers that are giving me grief.  Face stinging like mad.

Though I have been seeing a private dermatologist for about 18mths, this month I have new appointments to see a dermatologist and allergist at the hospital, a private naturopath and then back to my GP. (Plus another referral to hopefully more helpful, private dermo but don't get into see them til later)

Hopefully by the time I get back to my GP I will be able to provide her with some info on what is happening re Red Skin Syndrome and Topical Steroid Withdrawal.  I dearly hope she will be able to support me in this.  Not for the fainthearted that's for sure and this week I already have family and friends telling me I may not be doing the right thing. 

The alternatives are not that great..
  • cortisone medications that don't work (or do temporarily but only due to dangerously increased doses, which result in serious rebounds),
  • skin that is so damaged already as a result of these treatments
  • sitting in light box at dermatologists, with worsening results and burning (though can be helpful for some)
  • symptoms of hives and redness that was not what I originally had with eczema but now have on top of eczema
  • super sensitivities to  what seems like everything
  • immunosuppressant drugs that are prescribed to contend with this
  • never ending cycle

The above is no way to live, and it has severely impacted on my life in any case, so, if opting for something that  sounds like hell, looks like hell, feels like hell...but has an END to it, I am dearly hoping this is it, i.e. TSW.


End of my first week of no cortisone cream                                                7/02/2014

Wednesday, 5 February 2014

When desperate in the past, my original eczema problems were managed/subdued by cortisone treatments at times when most needed but this for me, like many others, has resulted in complete ineffectiveness and in fact quite the reverse - a worsening of the problem with extra ones on top!!!

Then I came across the ITSAN website http://www.itsan.org/ which has information on topical steroid issues, addiction and withdrawal and the many people who are also dealing with this extremely challenging and painful condition. Following the links I found more and more people who were experiencing the same skin and body breakdown as me. This has been a life saver to know I am not alone and there is something that can be done to help our bodies recover, even though it can be an excruciating process.

I'm going to keep track of how my body and skin fares with the withdrawal to these too easily prescribed easy fixers (topical steroids) for myself and anybody else it might help. I know that reading and seeing how it has impacted on others lives is how I realised that this is what is happening to me and there IS a way to get past it. Here's to a better future!!

Good Luck,

Caroline

WEEK 1.  6/02/2014

Pictures below are after stopping cortisone cream.  I was already sore but now the inflammation is increasing and my eyes have been so sore and itchy.  My skin is extremely sore, hot, tight and weeping. The rest of my body is hive ridden and itchy, particularly at night, with next to no sleep.   Boohoo, sore, sorry me..



Week 1                                                                  6/02/2014

Week 1                                                                  6/12/2014